Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 14, NWS Melbourne, FL

February 4, 2018

NWS Melbourne, FL issued this small craft advisory at Feb 4, 2018, 4:01 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2018, 4:01 AM EST (09:01 UTC)
Expired
Feb 4, 2018, 10:00 PM EST
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

466 
WHUS72 KMLB 040901
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
401 AM EST Sun Feb 4 2018

AMZ570-572-042100-
/O.NEW.KMLB.SC.Y.0014.180204T0901Z-180204T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
401 AM EST Sun Feb 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 4 PM EST this afternoon.

* WINDS...South winds around 20 knots over the open waters.
 
* WAVES/SEAS...Seas 6 to 7 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
1 follow-up statement
964 
WHUS72 KMLB 042024
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
324 PM EST Sun Feb 4 2018

AMZ570-572-050300-
/O.EXT.KMLB.SC.Y.0014.000000T0000Z-180205T0300Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
324 PM EST Sun Feb 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Southerly winds around 20 knots over the open waters.

* WAVES/SEAS...Seas 6 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Sedlock

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 9:04 PM EST, 6 hours 57 minutes earlier.

Area forecast discussion, Feb 3, 9:04 PM EST, 6 hours 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
904 PM EST Sat Feb 3 2018

.UPDATE...

Low-level high pressure just offshore of the Carolinas will be
nudged further out to sea by a trough of low pressure approaching
the East Coast. In response, the wind field in the lower levels
will veer more southeasterly overnight tonight. Carrying a slight
chance of light showers across Martin and St. Lucie county through
late evening before the steering flow veers and becomes oriented
more southerly/parallel to the coast keeping shower activity
offshore for the overnight period. Only change was to nudge
temperatures up a degree or two along the coast from Melbourne
southward due to onshore winds staying elevated.

Sunday(previous)...A quick mid/low level shortwave trough will
move eastward across AL-GA on Sunday with convection developing
across the northeast Gulf in the morning and sliding eastward
toward northern and central portions of the forecast area in the
afternoon. Models indicate fairly deep moisture with PWATs to 1.8
inches moving into nrn sections and low level wind fields in the
H9-H8 layer increasing to 30-40 knots in the afternoon. A few
storms are expected though meager deep layer instability should
preclude the risk of strong storms. Will forecast categorical pops
north and west of I-4 as a line of convection moves into that
area by mid to late afternoon. Will continue likely chances for
Orlando and scattered to isolated convection across the central
and south respectively. There is the potential for some locally
heavy rain across nrn areas with model QPFs in the .5-1.5 inch
range. Highs will reach mid 70s for Lake/Volusia to around 80
across the central and srn zones.&&

.AVIATION...
VFR for most of the night tonight before ceilings lower to MVFR
and possibly IFR early Sunday morning. Ceilings should eventually
reach lower end VFR with shower chances increasing later in the
afternoon west of line from ISM-DAB ahead of a cold front. MVFR
ceilings and visibilities will be possible with these showers.
From TIX southward, VFR should prevail by early afternoon through
the TAF period.

&&

.MARINE...
Tonight...Poor boating conditions especially in the offshore
waters with lingering seas of 5 to 6 feet and easterly winds
around 15 kts veer southeasterly. In the nearshore waters winds
will be in the 10 to 15 kt range with 4 to 5 foot seas.

Sunday(previous)...SE winds will veer to southerly ahead of the
next front with winds to around 15 knots. This will keep seas in
the 3-5 ft range near the coast and up to 5-6 ft offshore. Some
gusty showers and storms are expected to move eastward off the
Volusia/nrn Brevard coast by late afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  58  75  55  67 /  10  90  50   0
MCO  58  78  60  73 /  10  70  50  10
MLB  64  80  61  72 /  10  40  50  10
VRB  64  79  61  73 /  10  20  50  10
LEE  58  75  57  72 /  10  90  50   0
SFB  57  77  57  70 /  10  80  50   0
ORL  58  78  60  72 /  10  70  50  10
FPR  64  79  59  75 /  20  20  40  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Combs
LONG TERM....Lascody
AVIATION...99
Hazardous weather outlook, Feb 3, 3:42 PM EST, 12 hours 19 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
342 PM EST Sat Feb 3 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-041000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-Brevard
County Line 20-60 nm-Volusia-Brevard County Line to Sebastian Inlet
20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia
County-Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia
County-Southern Lake County-Northern Brevard County-
342 PM EST Sat Feb 3 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
Poor boating conditions will continue tonight as a moderate to fresh
easterly breeze generates 4 to 6 foot seas over the open Atlantic.
Small craft should exercise caution.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A fast moving disturbance over the northern Gulf of Mexico will move
to the Florida panhandle Sunday night. Expect an increasing chance
of showers Sunday. Event rainfall should average around a quarter to
half an inch with some locally higher amounts possible. A few
thunderstorms will be possible Sunday afternoon mainly near and
north of the I-4 corridor during afternoon, then focusing over the
Atlantic waters by Sunday night. Winds and seas will begin to
diminish over the Atlantic waters early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.